Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 26, 2021, 5:41 PM CDT for 7 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 28, 2021, 11:45 PM CDT
- In force
- 54 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Holt County, MO, Platte County, MO
The radar
The Topeka radar (KTWX), 134 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WGUS43 KEAX 262241
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
541 PM CDT Sat Jun 26 2021
KSC005-043-MOC003-021-047-049-063-087-165-271645-
/O.NEW.KEAX.FA.W.0016.210626T2241Z-210627T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doniphan KS-Atchison KS-Buchanan MO-Clay MO-Clinton MO-Holt MO-
Platte MO-Andrew MO-DeKalb MO-
541 PM CDT Sat Jun 26 2021
The National Weather Service in Pleasant Hill has issued a
* Flood Warning for...
Doniphan County in northeastern Kansas...
Northeastern Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Clay County in west central Missouri...
Clinton County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Northern Platte County in west central Missouri...
Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 1145 AM CDT Sunday.
* At 538 PM CDT, local law enforcement continued to report numerous
roads closed across the warned area due to flooding. Between 6 to
11 inches of rain fell across the warned area Thursday night with
an additional 1 inch of rain Friday evening.
* Some locations that will experience flooding include...
St. Joseph, Liberty, Excelsior Springs, Atchison, Cameron,
Smithville, Kearney, Savannah, Lawson, Plattsburg, Lathrop, Gower,
Wathena, Elwood, Maysville, Highland, Troy, Country Club Villa,
Country Club and Oregon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4015 9543 4000 9420 3922 9421 3945 9496
3953 9510 3965 9518 3972 9534 4000 9534
4000 9531 4004 9542 4012 9539
$$
Blair3 follow-up statements
444
WGUS43 KEAX 271432
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
932 AM CDT Sun Jun 27 2021
KSC005-043-MOC003-021-047-049-063-087-165-280145-
/O.EXT.KEAX.FA.W.0016.000000T0000Z-210628T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doniphan KS-Atchison KS-Buchanan MO-Clay MO-Clinton MO-Holt MO-
Platte MO-Andrew MO-DeKalb MO-
932 AM CDT Sun Jun 27 2021
The National Weather Service in Pleasant Hill has extended the
* Flood Warning for...
Doniphan County in northeastern Kansas...
Northeastern Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Clay County in west central Missouri...
Clinton County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Northern Platte County in west central Missouri...
Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 845 PM CDT Sunday.
* At 930 AM CDT, local law enforcement continued to report numerous
roads closed across the warned area due to flooding. Between 6 to
11 inches of rain fell across the warned area Thursday night with
an additional 1 to 2 inches of rain Friday evening.
* Some locations that will experience flooding include...
St. Joseph, Liberty, Excelsior Springs, Atchison, Cameron,
Smithville, Kearney, Savannah, Lawson, Plattsburg, Lathrop, Gower,
Wathena, Elwood, Maysville, Highland, Troy, Country Club Villa,
Country Club and Oregon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4015 9543 4000 9420 3922 9421 3945 9496
3953 9510 3965 9518 3972 9534 4000 9534
4000 9531 4004 9542 4012 9539
$$
Klaus246
WGUS43 KEAX 280010
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
710 PM CDT Sun Jun 27 2021
KSC005-043-MOC003-021-047-049-063-087-165-281945-
/O.EXT.KEAX.FA.W.0016.000000T0000Z-210628T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doniphan KS-Atchison KS-Buchanan MO-Clay MO-Clinton MO-Holt MO-
Platte MO-Andrew MO-DeKalb MO-
710 PM CDT Sun Jun 27 2021
The National Weather Service in Pleasant Hill has extended the
* Flood Warning for...
Doniphan County in northeastern Kansas...
Northeastern Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Clay County in west central Missouri...
Clinton County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Northern Platte County in west central Missouri...
Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 245 PM CDT Monday.
* At 708 PM CDT, local law enforcement continued to report numerous
roads closed across the warned area due to flooding. Between 6 to
11 inches of rain fell across the warned area Thursday night with
an additional 1 to 2 inches of rain Friday evening.
* Some locations that will experience flooding include...
St. Joseph, Liberty, Excelsior Springs, Atchison, Cameron,
Smithville, Kearney, Savannah, Lawson, Plattsburg, Lathrop, Gower,
Wathena, Elwood, Maysville, Highland, Troy, Country Club Villa,
Country Club and Oregon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4015 9543 4000 9420 3922 9421 3945 9496
3953 9510 3965 9518 3972 9534 4000 9534
4000 9531 4004 9542 4012 9539
$$
Blair824
WGUS43 KEAX 281914
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
214 PM CDT Mon Jun 28 2021
KSC005-043-MOC003-021-047-049-063-087-165-290445-
/O.EXT.KEAX.FA.W.0016.000000T0000Z-210629T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doniphan KS-Atchison KS-Buchanan MO-Clay MO-Clinton MO-Holt MO-
Platte MO-Andrew MO-DeKalb MO-
214 PM CDT Mon Jun 28 2021
The National Weather Service in Pleasant Hill has extended the
* Flood Warning for...
Doniphan County in northeastern Kansas...
Northeastern Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Clay County in west central Missouri...
Clinton County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Northern Platte County in west central Missouri...
Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 1145 PM CDT Monday.
* At 212 PM CDT, local law enforcement continues to report numerous
roads closed across the warned area due to flooding. Another 1-2
inches of rain is expected to fall today and tonight.
* Some locations that will experience flooding include...
St. Joseph, Liberty, Excelsior Springs, Atchison, Cameron,
Smithville, Kearney, Savannah, Lawson, Plattsburg, Lathrop, Gower,
Wathena, Elwood, Maysville, Highland, Troy, Country Club Villa,
Country Club and Oregon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4015 9543 4000 9420 3922 9421 3945 9496
3953 9510 3965 9518 3972 9534 4000 9534
4000 9531 4004 9542 4012 9539
$$
GranaWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 2:02 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 2:02 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
202 PM CDT Sat Jun 26 2021
.Discussion...
Issued at 201 PM CDT SAT JUN 26 2021
Key Messages...
- Scattered showers and thunderstorms will drift across the
region through the afternoon.
- Generally, rainfall amounts will range from a few hundredths to
a half inch. Highly localized amounts upwards of an inch cannot
be ruled out under the strongest showers and thunderstorms.
Detailed Discussion...
Since 1230 PM CDT, scattered showers and isolated thunderstorms have
gradually increased in coverage across eastern Kansas; at present,
this activity is beginning to move into the KC Metro and portions of
eastern Kansas and western Missouri. With an elongated upper trough
stretched from the upper Mississippi basin to the western High
Plains, the region remains well within the moisture rich warm
sector. With a broad surface low to the north over Iowa, a weak
surface boundary has shifted into the region, maintaining the primary
focus for the current activity, with broad ascent supportive of
additional showers and isolated thunder. Instability remains paltry
given persistent cloud cover across the region, with the atmosphere
rather worked over from convection 12 hours ago. Generally, one or
two strong storms may present themselves, with a highly isolated
wind threat, but mostly, severe weather is not presently expected.
Rainfall amounts should be a welcome site for many, with generally a
trace to a few hundredths of an inch expected, and the better
chances for amounts north of a quarter of an inch towards the Truman
Reservoir and Lake of the Ozarks region.
On Sunday, we just cannot shake the precipitation chances. The upper
trough remains stalled to the west, still oriented from the Plains
to the headwaters of the Mississippi. At the same time, the surface
front that passes tonight, will stall along the Ozark Plateau, with
guidance suggesting it lifting back north as a warm front towards
mid-Missouri by the evening. With modest shear, MLCAPE values
reaching 1500 to 2000 J/Kg, and stout low level lapse rates, there
will be a risk of isolated winds with the strongest storms that
develop through the afternoon across the Ozark Plateau, and a few my
lift into Mid-Missouri through sunset.
For the work week, with the blocking pattern holding over the
eastern CONUS to kick off the week, nearly daily rain and
thunderstorm chances will exist Monday through Tuesday as the
frontal boundary mentioned above remains stalled, potentially
wavering north and south across the area through midweek. By late
week, mid-range guidance from the GFS and ECMWF are in agreement of
the block breaking down, but differ on the frontal placement and
movement by Thursday. Regardless, precipitation chances remain in
the forecast through the end of the week due to ample moisture in
proximity to a forcing/focusing boundary.
&&
.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1209 PM CDT SAT JUN 26 2021
MVFR ceilings will likely linger at the start, potentially
improving to VFR, but MVFR stratus and cumulus will likely impact
terminals frequently through the afternoon and evening. There will
be a window of potential shower activity across the region late in
the afternoon towards sunset. Southwest winds will become more
west and northwest tonight, with improvement to persisting VFR
later tonight, around 04 Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Sunday morning for KSZ057-060.
MO...Flash Flood Watch through Sunday morning for MOZ025-032-033-
038>040-043>046-053-054.
&&
Discussion...Kurtz
Aviation...KurtzHazardous weather outlook, Jun 26, 12:50 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1250 PM CDT Sat Jun 26 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271800- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1250 PM CDT Sat Jun 26 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Ongoing minor to major river flooding will continue today and may be aggravated by additional rainfall today. Flash flooding may be possible south of a Kirksville to Gardner line where an additional 1 to 3 inches of rain is possible across already saturated ground. A few storms this afternoon and evening may be strong with gusty winds up to 50 mph and small hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered storms will be possible through midweek...the threat for severe weather appear low at this time however, additional rainfall may continue to aggravate ongoing flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:35 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Jun 25, 8:45 PM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jun 25, 8:56 PM CDT | River Flood Warning | EAX | Bates | 5 days |
| Jun 25, 9:07 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Holt and 1 more | 21 hr |
| Jun 25, 10:01 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Johnson, Pettis | 18 hr |
| Jun 25, 8:56 PM CDT | River Flood Warning | EAX | Miami | 60 hr |
| Jun 25, 8:56 PM CDT | River Flood Warning | EAX | Linn | 5 days |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.